Get E-Book on COVID-19

Q. What is the reason for right side body swelling?

Answered by
Dr. Sumit Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 07, 2017 and last reviewed on: Jul 31, 2019

Hi doctor,

Four days back my right side arm, leg and foot got swollen. I am taking Levothyroxine regularly. I do not have any other issue. Please help.

#

Hi,

Welcome to icliniq.com.

  • I would suggest you to consult a physician and have a physical examination as soon as possible.
  • You may need to carry out complete blood count, liver and kidney function test, heart ultrasound, total proteins in body and thyroid profile.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Is it blood clot? What is your opinion?

#

Hi,

Welcome back to icliniq.com.

  • Yes, there could be a blood clot which can lead to edema (swelling) due to obstruction to flow leading to increased hydrostatic pressure in the venous system and causing swelling.
  • A Doppler study can confirm it, but common causes should be ruled out first.

For further doubts consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Is there a way to make the swelling go down? How to lessen the pain in my right foot? What are the common causes? I really cannot afford to go to ER. How to know whether this is serious?

#

Hi,

Welcome back to icliniq.com.

  • Since it is present for four days it cannot be ignored and warrants medical evaluation.
  • If I was your treating doctor, then I would have carried out D-Dimer followed by Doppler to rule out DVT - deep vein thrombosis, which is my main concern right now.
  • Other causes could be kidney or liver disease, heart disease, low serum proteins, hypothyroidism, chronic venous insufficiency, abdominal or pelvic CT imaging to rule out any growth causing venous compromise, pulmonary hypertension and some medications.
  • Once the cause is removed the swelling will automatically subside.

For further doubts consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

.. an allergy testing done, either a skin prick or a blood comprehensive. Next, based on the allergens you are sensitive to, we can advise you on further course of action. With respect to getting tolerant to Cetirizine 10 mg, why not try Fexofenadine...   Read full

Please explain the presentation of DVT.

.. deep vein thrombosis classically presents as sharp, unilateral limb pain with swelling, redness and extreme pain especially if someone tries to squeeze it.What you are explaining here is neuropathic pain. Your BMI is not low, but is on the lower ...   Read full

Have allergy problems. I always have runny nose or sore throat or excessive sneezing and coughing and cannot breathe normally.

I want to know abt itching in whole body afrt kdney trsnplant ..mdcn gvng is pangraf 2mg..myofortic360mg ...which test is done so itchng will diagnose   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have reddish brown dots on my ankles. What can they be?

Query: Hello doctor,I am a 26 year old male, very active. I have these reddish brown dots on my ankles. I have had for at least four years now. They are only reddish when they are fresh and then they fade to like a dark brown like color. I also noticed that my ankles were becoming a bit swollen too. I star...  Read Full »

Can anxiety cause high D-dimer levels?

Query: Hello doctor, I have been having some shortness of breath. I am really bad with panic attacks. Routine blood work shows D-dimmer still elevated after eight months. Last year, the results were in a normal range under 230 in the hospital. A few months later after I had a stillbirth, it was elevated t...  Read Full »

I have cellulitis in the lower part of the leg. Kindly suggest an antibiotic.

Query: Hi doctor, I am suffering from cellulitis in the lower part of the leg from the last 15 days. I had consulted a doctor and he prescribed Clarithromycin 500 mg. The infection was greatly reduced. As soon as I stopped using antibiotic, it became red and pain started again over the part where it was pr...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.